MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX NEPHROURETERAL STENT; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX NEPHROURETERAL STENT; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 35375
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent broke inside the patient.A percuflex nephroureteral stent was selected for use.However, during the procedure the stent broke and the end piece was somewhere inside the patient's body.A catheter was used to aid in expelling the broken stent.No patient complications were reported.
 
Event or Problem Description
It was reported that the stent broke inside the patient.A percuflex nephroureteral stent was selected for use.However, during the procedure the stent broke and the end piece was somewhere inside the patient's body.A catheter was used to aid in expelling the broken stent.No patient complications were reported.It was further reported that the method that was used to unlock the pigtail was the straightener.The safety tip was removed and it was loaded on a wire.However, it could not load all the way as there was a piece of plastic flap/defect noted.The device was put down and had to be removed due to ureter stenosis.A balloon inflation was performed and then reinsert the device onto the wire and noticed that the tip was missing.The missing tip could not be found on the sterile field or table nor on the floor as well as under fluoroscopy.The physician did not planned any intervention to remove the end piece, it will be passes along with the kidney stones.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Media inspection, the customer did provide one photo related to the complaint; the upn and lot number provided on the photo attached to the complaint match with the reported information in this complaint.Visual inspection, the catheter, and the metal cannula were returned for this complaint.The catheter was inspected, and no damages were observed.And the metal cannula was bent, also it was detached at distal section.Microscope inspection, under microscope it was observed that the metal cannula was detached/separated at distal section.
 
Event or Problem Description

Brand Name
PERCUFLEX NEPHROURETERAL STENT
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16035877
Report Number2124215-2022-53778
Device Sequence Number5643918
Product Code FAD
UDI-Device Identifier08714729031680
UDI-Public08714729031680
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number35375
Device Catalogue Number35375
Device Lot Number0025795239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer12/22/2022
01/23/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/13/2023
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown